Skip to Content

Can cymbalta stop working or work differently after 5 years of taking it?

Responses (3)

sparkmom 3 Jan 2015

I have dizziness due to anxiety. It and some heart palps are all I feel. I was put on 20 mg.brand name cym about years ago. After about 10 days life was much better. A little over a year ago I started getting my meds from Canada. Not realizing they were generic, I slowly started getting my symptoms back. Mr dr. Did not think this could be the problem so I weaned off to see if that would help. It was horrible! Long story short now I am back on 30 mg generic cym. I had about a weeks worth of good days and now back to dizzy and palps. I am tempted to go back to brand name. It is very expensive but if I feel good it will be worth it. Praying you find answers. God bless.

christine5771 3 Jan 2015

I was taking name brand also an then I started getting generic I wonder if that is what the problem is?I know something is not working I am very depressed I hardly get out of bed unless very necessary.I dont know if maybe i am immune to it after 5 years of being on it or just getting more deeply depressed?Any help would be greatly appreciated.Thanks

lynnoffcym 4 Jan 2015

I was on Cymbalta over ten years and started having severe side effects. I had to go off it and all antidepressants but MAO Inhibitors. The body does change as we change. I have to say the withdrawal has been horrible for me also. I am waiting to see how I react off antidepressants before going to Parnate. I am only going to use it as a last resort because of all the dietary restrictions. What else is going on in your life that might account for increase of symptoms? Just asking because all this comes into play. Definitely don't rule out the possibility of switching antidepressants, but be aware, as you have found out, going off Cymbalta can be very, very difficult. I get a little better everyday. But, it has been hard, not only on me, but on those close to me. I have been extremely irritable, depressed, anxious. At first I had brain zaps, buy those passed within a few weeks. Try doing behavioral things like walks outdoors, spiritual practice, diet, and lots and lots of water. Even if they only help a little, it might be the edge you need. Good luck.

LaurieShay 3 Jan 2015

Yes, it is possible for this medication to stop working. I recommend an evaluation by your doctor to see if the dosage needs adjusted or a change needs to be made.

balbanese 4 Jan 2015

Yes, you develop a tolerance after just 12 months on the same dose.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions